Nav view search

Navigation

Search

NEW-CONFERENCE PROGRAM & SCHEDULE, 30 Years of ACT UP/NY: "Hidden Histories and Voices, Lessons Learned"

Download FULL CONFERENCE PROGRAM.pdf

Sunday, June 18 - 10:30 AM – 6:30 PM

The LGBT Community Center, 208 W. 13th St., Manhattan - Rooms 301 & 310

Moderators: Ken Bing, Naomi Brussel, Cesar Carrasco, Annette Gaudino, Emmaia Gelman, Amanda Lugg, Emily Sanderson, Staci Smith

 

10:30 - 11:00 AM - Room 301: Registration, light breakfast, slide show (videos in Room 310)

11:00 - 11:10 AM - Welcome, introduction

11:10 - 11:20 AM - Video excerpts

11:20 - 11:55 PM – Overview / Context

            Bob Lederer, Terri Wilder, Andy Velez

11:55 - 12:00 PM - Outline of conference program

  • Track #1 - 12:00 - 1:25 PM

    First Panel: Campaigns supporting particular HIV-threatened communities in NY/U.S. - Part 1

    • 12:00 - People of color

      • Majority Actions Committee
        Carl Strange
      • VOCAL-NY
        TBA
    • 12:25 - Latinas/Latinos & Latin Americans

      • Latina/o Caucus, ACT UP/Puerto Rico & ACT UP/Americas
        Cesar Carrasco & Luis Santiago
    • 12:50 - Youth

      • Youth Education Life Line (YELL)
        Kate Barnhart
      • Current Youth Caucus
        Legacee Jefferson
  •             1:10 - DISCUSSION - 15 min.

  • 1:25 - 2:05 PM - LUNCH BREAK

      • - small groups as desired

      • - videos on HIV+ women activists & Latina/o Caucus (in Room 310)

  • Track #1 - 2:05 - 3:40

  • Second Panel: Campaigns supporting particular HIV-threatened communities in NY/U.S. - Part 2

    • 2:05 - Drug Users/Harm Reduction

      • Needle Exchange/harm Reduction
        Tim Santamour
      • Post-2000 Activism / Hepatitis C
        Annette Gaudino
    • 2:30 - Women

      • CDC Campaign on AIDS Definition
        Maxine Wolfe (video)
      • Disability Benefits
        Terry McGovern
      • Research on/Inclusion of Women (early years)
        Linda Meredith
      • Research on/Inclusion of Women (later years)
        Michelle Lopez
      • The Women of ACT UP/NY: Fight Back! Fight AIDS!
        Terri Wilder
  • 3:20 - DISCUSSION - 20 min.

                 Track #2 - 2:15 - 3:45 PM (in Rm. 310):

                 Training: Nonviolent Direct Action in the Age of Trump

    • Jamie Bauer & Alexis Danzig

Track #1 - 3:40-6:05

Third Panel: Access to Treatment and Care, Survival Benefits, Criminalization, and New Research Directions

    • 3:40 - Global Treatment and Prevention Battles

      • Early Years; Founding of Health GAP
        Eric Sawyer
      • Health GAP Part I
        Sharonann Lynch
      • Health GAP Part II
        Emily Sanderson
    • 4:05 Domestic Treatment and Healthcare Access

      • Drug Price-gouging
        Mark Milano
      • Clinical Trials Directory
        Mark Milano
      • Health Insurance Reform
        Karin Timour
      • Single-payer Health Plan
        Mark Hannay

               4:35 - DISCUSSION - 20 min.

    • 4:55 - Housing/Social Services/Survival Benefits/Hospital Care

      • Homelessness Activism/Housing Works
        Charles King
      • City AIDS Actions
        B.C. Craig
    • 5:15 - Prison/Criminalization/Quarantine

      • Guantanamo - Imprisonment of HIV+ Haitians
        Esther Kaplan
      • Prison Issues
        Emmaia Gelman & Mel Stevens
      • HIV+ Criminalization
        Robert Suttle
    • 5:35 - Transforming AIDS Research

      • Musical Inspiration: "Storm the NIH"
        the late Tony Malliaris (video)
      • AIDS Cure Project
        John Riley
      • Alternative Treatments
        Bob Lederer

                5:50 - DISCUSSION - 15 min.

    • Track #2 - 4:15 - 5:45 PM (in Rm. 310):

      Speak Up, Tweet Back, Write AIDS: Activist Messaging 101 in the Social Media Age

      Jennifer Johnson Avril, Mathew Rodriguez, Brandon Cuicchi

      6:05 - 6:30 PM - Wrap-Up Session

    • 6:05 - Announcements of Upcoming Activities

    • 6:15 - Closing: Lessons Learned, Current Campaigns

      • Housing Works
        Mikola De Roo
      • ACT UP/NY
        Brandon Cuicchi